Alert archive / Pennsylvania / River Flood Warnings in 2015

River Flood Warning 3, NWS State College, PA

June 27, 2015Cumberland County, York County, Pennsylvania

NWS State College, PA issued this river flood warning at Jun 27, 2015, 11:19 AM EDT for Cumberland County, York County, Pennsylvania. It took effect at Jun 28, 2015, 8:00 AM EDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 11:19 AM EDT (15:19 UTC)
In effect from
Jun 28, 2015, 8:00 AM EDT
Expired
Jun 28, 2015, 2:00 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Cumberland County, PA, York County, PA

The radar

The State College radar (KCCX), 123 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Breeches Creek near Camp Hill (CPHP1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01571500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGUS41 KCTP 271519
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1119 AM EDT SAT JUN 27 2015

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued later today or as conditions warrant.

&&

PAC041-133-280319-
/O.NEW.KCTP.FL.W.0003.150628T1200Z-150628T1800Z/
/CPHP1.1.ER.150628T1200Z.150628T1200Z.150628T1200Z.UU/
1119 AM EDT SAT JUN 27 2015

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Yellow Breeches Creek Near Camp Hill
* from Sunday morning to Sunday afternoon...Or until the warning is 
  cancelled.
* At 11 AM Saturday the stage was...2.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to flood stage tomorrow morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$
3 follow-up statements
399 
WGUS81 KCTP 271946
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SAT JUN 27 2015

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued this evening...or as
conditions warrant.

&&

PAC041-133-280746-
/O.CON.KCTP.FL.W.0003.150628T1200Z-150628T1800Z/
/CPHP1.1.ER.150628T1200Z.150628T1200Z.150628T1200Z.UU/
346 PM EDT SAT JUN 27 2015

The Flood Warning continues for
  The Yellow Breeches Creek Near Camp Hill.
* from Sunday morning to Sunday afternoon...Or until the warning is 
  cancelled.
* At 3 PM Saturday the stage was 2.2 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage tomorrow morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

EVANEGO
610 
WGUS81 KCTP 280148
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 PM EDT SAT JUN 27 2015

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Little Juniata River At Spruce Creek

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued overnight.

&&

PAC041-133-281348-
/O.CON.KCTP.FL.W.0003.150628T1200Z-150628T1800Z/
/CPHP1.1.ER.150628T1200Z.150628T1200Z.150628T1200Z.UU/
948 PM EDT SAT JUN 27 2015

The Flood Warning continues for
  The Yellow Breeches Creek Near Camp Hill.
* from Sunday morning to Sunday afternoon...Or until the warning is 
  cancelled.
* At 10 PM Saturday the stage was 5.3 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage tomorrow morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development 
  on the right bank of Yellow Breeches Creek begin to flood. A mobile
  home park near Williams Grove is also affected by high water.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

PAC013-061-280218-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-150628T0700Z/
/SPKP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM EDT SAT JUN 27 2015

The Flood Warning is cancelled for
  The Little Juniata River At Spruce Creek.
* At 9 PM Saturday the stage was 7.4 feet and falling.
* Flood stage is 8.0 feet.
* The river crested below flood stage at 7.7 feet...and will continue
  falling to 3.2 feet by Tuesday morning.
* At 8.0 feet...The left, or north bank overflows, affecting several 
  homes.

&&

LAT...LON 4066 7818 4063 7812 4059 7803 4057 7811
      4059 7816 4064 7822             

$$
570 
WGUS81 KCTP 280533
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 AM EDT SUN JUN 28 2015

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Yellow Breeches Creek Near Camp Hill

&&

PAC041-133-280603-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-150628T1800Z/
/CPHP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
133 AM EDT SUN JUN 28 2015

The Flood Warning is cancelled for
  The Yellow Breeches Creek Near Camp Hill.
* At 1 AM Sunday the stage was 5.1 feet and falling.
* Flood stage is 7.0 feet.
* The river crested below flood stage at 5.5 feet...And will continue
  falling to 2.6 feet by Tuesday morning.

&&

LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
      4018 7695 4023 7692 4023 7689   

$$

RXR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jun 27, 11:03 AM EDT, 16 minutes earlier.

Area forecast discussion, Jun 27, 11:03 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT SAT JUN 27 2015

.SYNOPSIS...
AN UNSEASONABLY STRONG AREA OF LOW PRESSURE AND ITS ATTENDANT
FRONTAL SYSTEM WILL BRING WIDESPREAD HEAVY RAINFALL TO CENTRAL
PENNSYLVANIA TODAY. THE HEAVY RAINFALL COMBINED WITH VERY WET
PRE-EXISTING CONDITIONS OVER THE LAST 30 DAYS WILL RESULT IN AN
ELEVATED RISK FOR FLOODING IN THE NEXT 24 HOURS. A FLOOD WATCH
REMAINS IN EFFECT INTO EARLY SUNDAY MORNING. SEVERE WEATHER IS
ALSO POSSIBLE ACROSS SOUTH-CENTRAL PENNSYLVANIA THIS AFTERNOON.

&&

.NEAR TERM /THROUGH TONIGHT/...

11 AM UPDATE...

MINOR CHANGES MADE TO THE GRIDDED DATABASE OF TEMPS/WEATHER/WIND
AND QPF. REGIONAL RADAR MOSAIC LOOP SHOWS A LARGE AREA OF MODERATE
TO OCNLY HEAVY RAIN ADVANCING NE ACROSS THE CWA...WHICH  AGREES
WELL WITH GOING FCST AND LATEST HIGH RES MODEL GUIDANCE. HOURLY
RAINFALL RATES OF0.15 TO 0.20 OF AN INCH EXPECTED TO OVERSPREAD
THE SUSQ VALLEY SHORTLY...AND CONTINUE ACROSS THE CENTRAL AND
WESTERN MTNS THROUGH THIS AFTERNOON.

88D STORM TOTAL QPF IS AGREEING WELL WITH OBSERVED AMOUNTS SO
FAR... WHICH RANGE ANYWHERE FROM A FEW TO SVRL TENTHS OF AN INCH
IN THE EAST...TO A LITTLE OVER 1 INCH ACROSS PARTS OF THE CENTRAL
...SOUTH-CENTRAL MTNS...AND LAUREL HIGHLANDS.

PREVIOUS DISCUSSION BELOW...

WELL-ADVERTISED HEAVY RAIN EVENT IS BEGINNING TO EVOLVE ACROSS
CENTRAL PENNSYLVANIA WITH REGIONAL RADAR SHOWING A BROAD SWATH OF
RAIN EXTENDING FROM THE LOWER GREAT LAKES AND UPPER OHIO VALLEY
ACROSS MUCH OF PA INTO NORTHERN VA. OVERALL DID NOT MAKE TOO MANY
CHANGES TO THE PREVIOUS FORECAST WITH STORM TOTAL/24-30 HOUR RAIN
AMOUNTS STILL SOLIDLY BETWEEN 2-3 INCHES. A CONSENSUS OF HIGH
RESOLUTION MODELS ARE SHOWING SOME LOCAL QPF MAXIMA IN THE 4-6
INCH RANGE WHICH IS NOT OUT OF THE QUESTION GIVEN THE UNSEASONABLY
STRONG/AMPLIFYING UPPER LEVEL TROUGH AND IMPRESSIVE COOL SEASON
DYNAMICAL FORCING...ALONG WITH VERY HIGH PW AND SOME WEAK ELEVATED
INSTABILITY.

THE MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT IN TERMS OF THE
MASS FIELDS INCLUDING THE TIMING AND TRACK OF THE DEEP UPPER LOW
AND GRADUAL MILLER-B TYPE TRANSITION OF THE PRIMARY/OCCLUDING
SURFACE LOW IN THE UPPER OH VALLEY TO A SECONDARY LOW FORMATION
CLOSER TO THE NORTHERN MID ATLC/NEW ENGLAND COAST BY THE END OF
THE PERIOD. OVERALL CONFIDENCE IS ABOVE AVERAGE IN SIGNIFICANT
RAINFALL AMOUNTS GIVEN MAGNITUDE OF MOISTURE/FLUX ANOMALIES AND
ROBUST DYNAMICAL FORCING PUSHING INTERNAL MODEL QPF AMOUNTS TO
RECORD LEVELS.

SWITCHING GEARS FROM EXCESSIVE RAIN TO SEVERE WX RISK...WHAT HAD
INITIALLY SEEMED TO BE A LOW PROBABILITY OUTCOME HAS NOW BECOME A
SERIOUS BUT CONDITIONAL THREAT...CONFINED TO A LIMITED AREA
WITHIN THE WARM SECTOR OVER FAR SOUTHERN PA. SPC HAS SHIFTED THE
SLGT RISK FURTHER NORTH AND CLIPPED THE FAR LOWER SUSQ VALLEY WITH
AN ENHANCED RISK. HRRR/NAM SFC LI PROGS SHOW FAR SRN PA BREAKING
INTO THE WARM SECTOR AND BECOMING MARGINALLY UNSTABLE WITH MODEST
CAPE VALUES. VERTICAL SHEAR PROFILES ARE RATHER STRONG PARTICULARLY
IN THE LOW LEVELS WHICH MAY OFFER SOMEWHAT BETTER POTENTIAL FOR AN
ISOLATED/BRIEF TORNADO...WITH THE GREATEST POTENTIAL IN THE ENHANCED
RISK AREA.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SOME PCPN WILL LINGER ON SUNDAY ON THE BACKSIDE OF THE DEPARTING
SYNOPTIC SCALE LOW ESPECIALLY IN THE UPSLOPE REGIONS/HIGHER
TERRAIN OF THE ALLEGHENIES. QPF AMTS WILL BE ON THE LIGHT SIDE
WITH LITTLE TO NO PCPN EXPECTED BY SUNDAY NIGHT AS DRIER AIR MOVES
INTO THE AREA. TEMPERATURES WILL REMAIN BELOW NORMAL WITH USUALLY
COLDER AREAS ALONG THE ALLEGHENY FRONT STRUGGLING TO CRACK 60F.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE BROAD TROUGH WILL CONTINUE TO LINGER WELL INTO NEXT WEEK
DOWNSTREAM OF A MIGRATORY AND ANOMALOUS UPPER-LEVEL ANTICYCLONE
PARKED OVER THE CENTRAL GREAT BASIN AND PACIFIC NORTHWEST. A
SERIES OF MID-LEVEL DISTURBANCES WILL TRANSLATE SOUTHEAST FROM THE
HOT UPPER RIDGE THROUGH THE NORTHERN PLAINS...UPPER MIDWEST/OH
VALLEY AND INTO THE MID ATLANTIC STATES...WITH EACH WAVE AND
ACCOMPANYING WEAK FRONTAL SYSTEM PROVIDING A FOCUS FOR SHOWERS AND
THUNDERSTORMS. THESE NRN STREAM SYSTEMS WILL PACK MUCH LESS OF A
PUNCH COMPARED TO THE UNSEASONABLY STRONG SYSTEM IMPACTING THE
AREA THIS WEEKEND...BUT NONETHELESS IT WILL PROLONG THE PERSISTENT
UNSETTLED/WET PATTERN THAT WE HAVE BEEN IN FOR THE LAST 30 DAYS OR
SO. TEMPERATURES WILL START OUT WELL BELOW NORMAL ON SUNDAY BEFORE
TRENDING BACK TO NORMAL THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
EXPECT WIDESPREAD IFR/LIFR CONDITIONS IN MODERATE TO HEAVY RAIN
THROUGH MUCH OF THE DAY TODAY...AT ALL AIRFIELDS. TRAILING
COLD/OCCLUDED FRONT WILL BEGIN TO SWING IN FROM THE SOUTHWEST
TOWARD 00Z SUNDAY.

WHILE THERE MAY BE A BRIEF UPTICK IN CONDITIONS AROUND 00Z...CONDITIONS
MAY AGAIN DETERIORATE FURTHER TO LIFR-VLIFR SATURDAY NIGHT /ESPECIALLY
AT KBFD AND KJST/ AS A POTENT AREA OF SURFACE LOW PRESSURE...AND
COOLER AIR MOVES INTO THE REGION...COMBINED WITH THE MOIST AIRMASS
AND LIGHT WINDS.

LOW LEVEL SE FLOW INCREASES TO 50-60KTS IN THE 2-3KFT AGL LAYER
TODAY...WITH LLWS LIKELY DURING MUCH OF THE DAY.

OUTLOOK...

SAT NIGHT...WIDESPREAD CIG/VSBY RESTRICTIONS IN R /AND ISO TSRA
ACROSS THE SOUTHERN HALF OF PENN/. RAIN WILL TAPER TO SHOWERS AND
AREAS OF DRIZZLE AND FOG LATE.
SUN...RESTRICTIONS MAINLY NW HALF OF PA. SCT SHOWERS.
MON-WED...GENERALLY VFR...BUT CHANCE OF MVFR IN SHOWERS MAINLY
NW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.

&&

SYNOPSIS...LAMBERT/STEINBUGL
NEAR TERM...LAMBERT/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jun 27, 2:26 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 AM EDT SAT JUN 27 2015

PAZ024>028-033>036-056-057-059-063-280630-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-
226 AM EDT SAT JUN 27 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO THE FLOOD WATCH...SEVERE THUNDERSTORMS WITH
DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ064>066-280630-
ADAMS-YORK-LANCASTER-
226 AM EDT SAT JUN 27 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO THE FLOOD WATCH...THERE IS AN ENHANCED RISK OF
SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND
EVENING. A BRIEF...ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-280630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
226 AM EDT SAT JUN 27 2015

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:35 PM EDTAreal Flood AdvisoryCTPBlair, Centre, Huntingdon3 hr
Jun 27, 2:38 PM EDTAreal Flood AdvisoryCTPJuniata3 hr
Jun 27, 2:41 PM EDTAreal Flood AdvisoryCTPClearfield3 hr
Jun 27, 3:50 PM EDTSpecial Weather StatementCTPLancaster, York40 min
Jun 27, 3:59 PM EDTSpecial Weather StatementCTPDauphin, Lebanon46 min
Jun 27, 4:46 PM EDTAreal Flood WarningCTPBedford, Somerset3 hr
Jun 27, 5:13 PM EDTRiver Flood WarningCTPBlair, Huntingdon10 hr
Jun 27, 5:19 PM EDTAreal Flood AdvisoryCTPAdams, Lancaster, York3 hr
Jun 27, 5:31 PM EDTSpecial Weather StatementCTPLancaster29 min
Jun 27, 5:49 PM EDTSevere Thunderstorm WarningCTPLancaster, York26 min
Jun 27, 6:16 PM EDTSpecial Weather StatementCTPLancaster29 min

Nearby

River Flood Warnings in Pennsylvania, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.